Alert archive / Idaho / Red Flag Warnings in 2017
Red Flag Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 14, 2017, 3:51 PM MDT for 13 counties in Idaho. It took effect at Jul 15, 2017, 2:00 PM MDT. It was in force for 7 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 2017, 3:51 PM MDT (21:51 UTC)
- In effect from
- Jul 15, 2017, 2:00 PM MDT
- Expired
- Jul 15, 2017, 9:07 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Boise County, ID, Butte County, ID, Cassia County, ID, Custer County, ID, Idaho County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Minidoka County, ID, Power County, ID, Twin Falls County, ID, Valley County, ID
The radar
The Pocatello radar (KSFX), 138 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:30 PM MDT | TSTM WND DMG | 2 E Twin Falls, ID | FOUR LARGE PINE TREES DOWN ON EAST SIDE OF TWIN FALLS. |
| Jul 15, 4:30 PM MDT | TSTM WND DMG | 2 N Twin Falls, ID | LARGE SECTION OF SHEET METAL ROOFING PEELED OFF OF THREE STORY MOTEL. |
| Jul 15, 4:45 PM MDT | TSTM WND GST 64 | 4 E Jerome, ID | WIND GUST TO 64 MPH REPORTED AT JEROME BUTTE MESONET STATION |
| Jul 15, 5:15 PM MDT | TSTM WND GST 51 | 3 E Idahome, ID | MESONET STATION ITD48, IDAHOME INTERCHANGE ITD I-84. |
| Jul 15, 5:15 PM MDT | TSTM WND GST 54 | 6 Se Albion, ID | MESONET STATION ITD45, CONNER SUMMIT ITD HWY 77. |
| Jul 15, 5:29 PM MDT | TSTM WND GST 52 | 7 Nnw Idahome, ID | MESONET STATION ITD12, YALE ITD I-84. |
| Jul 15, 6:20 PM MDT | NON-TSTM WND GST 47 | 1 S Michaud, ID | ASOS STATION PIH, POCATELLO AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3123 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
439 WWUS85 KPIH 142151 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 351 PM MDT Fri Jul 14 2017 ...A RED FLAG WARNING IS IN EFFECT FROM 2 PM TO 10 PM SATURDAY FOR SCATTERED THUNDERSTORMS FOR FIRE ZONES 425 AND 427...FIRE ZONE 422 BELOW 6000 FEET AND FIRE ZONES 475 AND 476 BELOW 5500 FEET...... IDZ425-427-151200- /O.NEW.KPIH.FW.W.0003.170715T2000Z-170716T0400Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 351 PM MDT Fri Jul 14 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM MDT SATURDAY FOR SCATTERED THUNDERSTORMS FOR EAST IDAHO FIRE ZONES 425 AND 427... The National Weather Service in Pocatello has issued a Red Flag Warning, which is in effect from 2 PM to 10 PM MDT Saturday. * AFFECTED AREA...Fire weather zones 425 and 427. * THUNDERSTORMS...Scattered thunderstorms will develop during the afternoon and continue into the evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$ IDZ475-476-151200- /O.NEW.KPIH.FW.W.0003.170715T2000Z-170716T0400Z/ East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 351 PM MDT Fri Jul 14 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM MDT SATURDAY FOR SCATTERED THUNDERSTORMS FOR EAST IDAHO FIRE ZONES 475 AND 476 BELOW 5500 FEET... The National Weather Service in Pocatello has issued a Red Flag Warning, which is in effect from 2 PM to 10 PM MDT Saturday. * AFFECTED AREA...Fire weather zones 475 and 476 below 5500 feet. * THUNDERSTORMS...Scattered thunderstorms will develop during the afternoon and continue into the evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$ IDZ422-151200- /O.NEW.KPIH.FW.W.0003.170715T2000Z-170716T0400Z/ Sawtooth Range/Northern Sawtooth NF- 351 PM MDT Fri Jul 14 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM MDT SATURDAY FOR SCATTERED THUNDERSTORMS FOR EAST IDAHO FIRE ZONE 422 BELOW 6000 FEET... The National Weather Service in Pocatello has issued a Red Flag Warning, which is in effect from 2 PM to 10 PM MDT Saturday. * AFFECTED AREA...Fire weather zone 422 below 6000 feet. * THUNDERSTORMS...Scattered thunderstorms will develop during the afternoon and continue into the evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$
3 follow-up statements
986 WWUS85 KPIH 151020 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 420 AM MDT Sat Jul 15 2017 ...A RED FLAG WARNING IS IN EFFECT FROM 2 PM TO 10 PM SATURDAY FOR SCATTERED THUNDERSTORMS FOR FIRE ZONES 425 AND 427...FIRE ZONE 422 BELOW 6000 FEET AND FIRE ZONES 475 AND 476 BELOW 5500 FEET...... IDZ425-427-152100- /O.CON.KPIH.FW.W.0003.170715T2000Z-170716T0400Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 420 AM MDT Sat Jul 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR EAST IDAHO FIRE ZONES 425 AND 427... * AFFECTED AREA...Fire weather zones 425 and 427. * THUNDERSTORMS...Scattered thunderstorms will develop during the afternoon and continue into the evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$ IDZ475-476-152100- /O.CON.KPIH.FW.W.0003.170715T2000Z-170716T0400Z/ East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 420 AM MDT Sat Jul 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR EAST IDAHO FIRE ZONES 475 AND 476 BELOW 5500 FEET... * AFFECTED AREA...Fire weather zones 475 and 476 below 5500 feet. * THUNDERSTORMS...Scattered thunderstorms will develop during the afternoon and continue into the evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$ IDZ422-152100- /O.CON.KPIH.FW.W.0003.170715T2000Z-170716T0400Z/ Sawtooth Range/Northern Sawtooth NF- 420 AM MDT Sat Jul 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR EAST IDAHO FIRE ZONE 422 BELOW 6000 FEET... * AFFECTED AREA...Fire weather zone 422 below 6000 feet. * THUNDERSTORMS...Scattered thunderstorms will develop during the afternoon and continue into the evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$
038 WWUS85 KPIH 151959 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 159 PM MDT Sat Jul 15 2017 ...A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE ZONES 425 AND 427...FIRE ZONE 422 BELOW 6000 FEET AND FIRE ZONES 475 AND 476 BELOW 5500 FEET...... IDZ425-427-160400- /O.CON.KPIH.FW.W.0003.170715T2000Z-170716T0400Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 159 PM MDT Sat Jul 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 425 AND 427... * AFFECTED AREA...Fire weather zones 425 and 427. * THUNDERSTORMS...Scattered thunderstorms will develop during the afternoon and continue into the evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Lightning strikes could create new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$ IDZ475-476-160400- /O.CON.KPIH.FW.W.0003.170715T2000Z-170716T0400Z/ East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 159 PM MDT Sat Jul 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 475 AND 476... * AFFECTED AREA...Fire weather zones 475 and 476 below 5500 feet. * THUNDERSTORMS...Scattered thunderstorms will develop during the afternoon and continue into the evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Lightning strikes could create new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$ IDZ422-160400- /O.CON.KPIH.FW.W.0003.170715T2000Z-170716T0400Z/ Sawtooth Range/Northern Sawtooth NF- 159 PM MDT Sat Jul 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 422... * AFFECTED AREA...Fire weather zone 422 below 6000 feet. * THUNDERSTORMS...Scattered thunderstorms will develop during the afternoon and continue into the evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Lightning strikes could create new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$
188 WWUS85 KPIH 160307 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 907 PM MDT Sat Jul 15 2017 IDZ422-425-427-475-476-160415- /O.CAN.KPIH.FW.W.0003.000000T0000Z-170716T0400Z/ Sawtooth Range/Northern Sawtooth NF- Middle Snake River Valley/Twin Falls BLM north of the Snake River- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 907 PM MDT Sat Jul 15 2017 ...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 422, 425, 427, 475, AND 476... The National Weather Service in Pocatello has cancelled the Red Flag Warning. Thunderstorms have moved east of the warned area while humidity has begun to rise, thus the Red Flag Warning has been cancelled for the remainder of the evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 14, 2:32 PM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 14, 2:32 PM MDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 232 PM MDT Fri Jul 14 2017 .DISCUSSION...Moist and unstable air beginning to move north from Nevada/Utah into the South Central and Caribou Highlands areas his afternoon, and some advancing into the the Sawtooth Recreation area. Mainly isolated showers and thunderstorms expected this evening. A disturbance moving into the coast of British Columbia on Saturday, including a surface low and front expected to move through Central and Northern Idaho will result in more active thunderstorms Saturday afternoon from Salmon south to Oakley Reservoir. Thunderstorms will continue into the evening hours in the Upper Snake Highlands. Sunday, showers and thunderstorms are expected to focus in the South Central Highlands in the morning, then progressing towards Soda Springs and Palisades Reservoir in the afternoon. The trend in models is for increased winds off the Pacific that hold some of this monsoon moisture south and east of the state the later part of next week. Models have not been in complete agreement on this and some isolated afternoon thunderstorms, particularly over the mountains can't be ruled out. RS && .AVIATION... .Monsoon moisture will bring afternoon/early evening chance of mainly vicinity thunderstorms for all TAF sites. Gusty/Erratic winds of 30 to 40 mph will be the biggest impact. Tomorrow there will be a better chance for all TAF sites to see impacts from afternoon/early evening showers and thunderstorms. Wyatt && .FIRE WEATHER... Strong high pressure will remain in place today with monsoon moisture gradually increasing today into the weekend with moist, hot Southwest flow. Isolated showers and thunderstorms will be possible from generally mid afternoon through early evening. Saturday expect increased thunderstorm coverage with a wave moving in from the Southwest. A red flag warning is in effect for fire weather zones 425, 427, 422 below 6000 feet and zones 475 and 476 below 5500 feet. Any shower or thunderstorm will have the potential to cause gusty/erratic winds of around 35 to 45 mph today and decrease slightly by Saturday. On Sunday a wave in Northwest flow will bring breezy winds of around 25 mph to mainly the Central mountain ridge tops and the Arco desert. Relative humidity will range from 18 to 22 percent. So, it would be a marginal Red Flag for 410 and Eastern portions 425 at this point. Thunderstorm coverage on Sunday will be mainly limited to our Southern and Eastern areas. Coverage currently looks to be Isolated but could be slightly higher warranting a Red Flag warning. Will analyze future model runs as Sunday gets closer. Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 2 PM to 10 PM MDT Saturday for IDZ422-425- 427-475. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:27 PM MDT | Special Weather Statement | PIH | Jefferson | 33 min |
| Jul 14, 4:54 PM MDT | Special Weather Statement | PIH | Bonneville | 36 min |
| Jul 14, 5:18 PM MDT | Special Weather Statement | PIH | Caribou | 27 min |
Nearby
Red Flag Warnings in Idaho, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.